Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 270, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 16, 2022, 4:58 PM MDT for Cherry County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2022, 4:58 PM MDT (22:58 UTC)
- Expired
- Sep 16, 2022, 5:45 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 1:30 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 16, 1:30 PM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 230 PM CDT Fri Sep 16 2022 .SHORT TERM...(This evening through Saturday night) Issued at 227 PM CDT Fri Sep 16 2022 A shortwave is progressing northeastward across northern CO and WY late this morning per WV imagery. Large scale ascent ahead of this feature will overspread the western High Plains this afternoon and expect scattered thunderstorms to develop. The focus for development will first be off the higher terrain across eastern WY, and then late this afternoon and early evening along a sharpening inverted trough that will extend northeastward across western NE from a deepening surface low across eastern CO. Southeast low-level flow will increase this afternoon across the Sandhills into southwest/central NE to the east of the inverted trough. This will help maintain dew points right around 60F, and as heating continues expect the boundary layer to become moderately unstable. Shear is sponger today than days past and somewhat better storm organization is expected this evening. The environment would support supercell structures, but sounding profiles indicate storms will likely be outflow dominate and may have a difficult time maintaining inflow for a sustained period. This would tend to favor strong (possibly severe) wind gusts as the main hazard. Cannot rule out hail in a cell that could maintain itself for a longer period of time, but overall thinking is any severe should mostly be a wind threat. Any severe may be brief due to the expected outflow dominated nature of the storms. Another concern would be potential for heavy downpours of rain. PWATS ahead of any storm activity should be around 1"...which is about 0.25" above average for this tome of year. Storms will be progressive though and overall flooding concerns are low. As the shortwave tracks into the Northern Plains during the day Saturday...a cold front will move southeast through the area with winds shifting to the north. Low-level flow does gradually shift easterly across western NE by late Saturday afternoon/evening. This creates a weak upslope environment and may support a few storms moving eastward off the higher terrain into northwest NE Saturday evening. .LONG TERM...(Sunday through Friday) Issued at 227 PM CDT Fri Sep 16 2022 The heat will be on once again in the extended. Upper level ridging will build northward across the Southern Plains the first of next week. Seeing a signal for potential 100F degree heat across portions of OK/KS and extending northward into southern NE Monday and especially Tuesday. Mid to late week still appears to cool down considerably. A strong shortwave will drop across the Northern Plains/Great Lakes region, and send a strong Canadian cold front southward through the area. Highs Thursday likely to remain in the 60s behind the front. Some showers are possible during this timeframe but widespread organized precipitation is not expected. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1250 PM CDT Fri Sep 16 2022 Scattered thunderstorms are expected to move across the region tonight. VFR conditions are expected to prevail this afternoon and tonight outside of any thunderstorms activity. Winds will be light but stronger and variable near any storm. Saturday should see quiet conditions weatherwise with continued VFR. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Taylor
Hazardous weather outlook, Sep 16, 2:21 PM MDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 321 PM CDT Fri Sep 16 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-172030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 321 PM CDT Fri Sep 16 2022 /221 PM MDT Fri Sep 16 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Through tonight. Scattered thunderstorms will move through the Sandhills and southwest Nebraska through the late evening hours. A few storms may be severe and capable of producing strong winds and frequent lightning. Hail and heavy downpours are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible again Saturday evening and night. The potential for severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Please report observed severe weather or storm damage to the National Weather Service.
In the hours before
Special weather statement, Sep 16, 2:35 PM MDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
235 PM MDT Fri Sep 16 2022
NEZ004-162115-
Sheridan NE-
235 PM MDT Fri Sep 16 2022
...A strong thunderstorm will impact portions of northern Sheridan
County through 315 PM MDT...
At 234 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rushville, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gordon, Rushville, Clinton, Lone Butte, Mount Maria and Intersection
of Highway 27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 83 and 111.
Highway 250 between mile markers 47 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4279 10209 4277 10208 4266 10207 4269 10263
4290 10261 4293 10209
TIME...MOT...LOC 2034Z 268DEG 22KT 4279 10253
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TaylorSpecial weather statement, Sep 16, 3:22 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
322 PM MDT Fri Sep 16 2022
NEZ004-022-162200-
Sheridan NE-Garden NE-
322 PM MDT Fri Sep 16 2022
...Strong thunderstorms will impact portions of northern Garden and
southwestern Sheridan Counties through 400 PM MDT...
At 321 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wild Horse Butte to near Alliance Airport
to 16 miles west of Crescent Lake National Wildlife Refuge. Movement
was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellsworth, Antioch, Patterson Lake, Britton Lake, Kennedy Lake, Wild
Horse Flats, Snow Lake, Miles Lake, Mumper, Wickson Lake, Diamond
Lake, Lakeside, Herman Lake, Jerry Lake, Krause Lake and Tralnor
Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 23.
Highway 2 between mile markers 96 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4240 10246 4215 10220 4178 10214 4171 10264
4174 10264 4175 10267 4177 10268 4200 10268
4201 10270 4209 10270 4210 10274 4230 10275
TIME...MOT...LOC 2121Z 248DEG 28KT 4219 10286 4199 10273 4174 10272
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BrownSpecial weather statement, Sep 16, 4:03 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
503 PM CDT Fri Sep 16 2022
NEZ094-162230-
Western Cherry NE-
503 PM CDT Fri Sep 16 2022
...A strong thunderstorm will impact portions of north central Cherry
County through 530 PM CDT...
At 502 PM CDT, Doppler radar was tracking a strong thunderstorm over
Merriman, or 17 miles south of Martin, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cody, Merriman, Cody Lake and Eli.
This includes the following highways...
Highway 20 between mile markers 132 and 161.
Highway 61 between mile markers 221 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4300 10125 4292 10121 4284 10174 4299 10183
TIME...MOT...LOC 2202Z 249DEG 35KT 4293 10170
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BrownSpecial weather statement, Sep 16, 4:05 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service North Platte NE
405 PM MDT Fri Sep 16 2022
NEZ004-023-094-162230-
Sheridan NE-Grant NE-Western Cherry NE-
405 PM MDT Fri Sep 16 2022
...A strong thunderstorm will impact portions of southwestern Cherry,
northwestern Grant and southeastern Sheridan Counties through 430 PM
MDT...
At 405 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Ellsworth, or 39 miles east of Alliance, moving east at
25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashby, Finnegan Lake, Bingham, Dipping Vat Meadow, Mother Lake and
Watson Lake.
This includes the following highways...
Highway 2 between mile markers 125 and 138.
Highway 61 between mile markers 161 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 10215 4217 10221 4227 10182 4203 10171
4201 10200
TIME...MOT...LOC 2205Z 255DEG 23KT 4208 10211
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BrownSpecial weather statement, Sep 16, 4:21 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
421 PM MDT Fri Sep 16 2022
NEZ023-024-035-162300-
Hooker NE-Grant NE-Arthur NE-
421 PM MDT Fri Sep 16 2022
...A strong thunderstorm will impact portions of northeastern Arthur,
southeastern Grant and northwestern Hooker Counties through 500 PM
MDT...
At 421 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Swan Lake, or 9 miles north of Arthur, moving northeast
at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Swan Lake, Carr Lake, Green Lake, Lena, Sand Puddin Lake, Spring
Valley Lake, Cogill Lake and Weir.
This includes the following highways...
Highway 2 between mile markers 161 and 169.
Highway 61 between mile markers 131 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4160 10162 4170 10177 4208 10146 4195 10112
TIME...MOT...LOC 2221Z 220DEG 37KT 4171 10165
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SnivelyLocal storm report, Sep 16, 4:47 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT FRI SEP 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 E MERRIMAN 42.93N 101.63W
09/16/2022 E1.00 INCH CHERRY NE PUBLIC
&&
BROWNThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 6:35 PM MDT | Special Weather Statement | LBF | Frontier | 25 min |
| Sep 16, 2:35 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Sep 16, 3:22 PM MDT | Special Weather Statement | LBF | Garden | 38 min |
| Sep 16, 4:05 PM MDT | Special Weather Statement | LBF | Grant | 25 min |
| Sep 16, 4:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Sep 16, 4:21 PM MDT | Special Weather Statement | LBF | Grant | 39 min |
| Sep 16, 5:15 PM MDT | Special Weather Statement | LBF | McPherson | 45 min |
| Sep 16, 5:29 PM MDT | Special Weather Statement | LBF | Keith | 31 min |
| Sep 16, 5:31 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 29 min |
| Sep 16, 5:32 PM MDT | Special Weather Statement | LBF | Cherry | 28 min |
| Sep 16, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 27 min |
| Sep 16, 5:39 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 36 min |
| Sep 16, 5:40 PM MDT | Special Weather Statement | LBF | Brown | 35 min |
| Sep 16, 5:50 PM MDT | Special Weather Statement | LBF | Arthur | 40 min |
| Sep 16, 5:56 PM MDT | Special Weather Statement | LBF | Keya Paha | 49 min |
| Sep 16, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.